MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER
Model Number 2480
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that difficulty removing a guidewire and guidewire detachment occurred.The 80% stenosed target lesion was located in the highly calcified circumflex (cx) and left anterior descending artery (lad).Due to the bifurcation treatment (cx to lad), a 2.5 x 20mm promus select stent was implanted in the lad.For a kissing balloon treatment, a 182cm pt graphix guidewire was inserted into the lad and the wire was placed undetected under a stent strut.After the kissing balloon treatment, the pt graphix wire was removed, but resistance was felt.During removal, 3mm of the pt graphix wire tip was torn off and fixed under the stent strut.No intervention was performed to remove the tip from the patient as it was not possible to cross the stenosis and so it was not possible to remove the tip from the patient.It was noted that the reason for the tip detachment was due to the bifurcation stenosis.The procedure was completed.No patient complications resulted from this event and the patient was reported to be stable following the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection was performed.The device has the distal tip bent and a section of the polymer tip was detached.The detached section was not returned.The damaged section was located approximately at 181 cm from the proximal end.The body was kinked approximately at 0.8 cm from the proximal end.No more damages were found in the device.The outer diameter of the middle and proximal section of the device were within specification.
 
Event or Problem Description

Brand Name
PT GRAPHIX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9410528
Report Number2134265-2019-14829
Device Sequence Number4202740
Product Code DQX
UDI-Device Identifier08714729188469
UDI-Public08714729188469
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2480
Device Catalogue Number2480
Device Lot Number0022981924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR